Alert archive / Illinois / High Wind Warnings in 2012
High Wind Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at Jul 26, 2012, 1:09 AM CDT for 8 counties in Illinois. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2012, 1:09 AM CDT (06:09 UTC)
- Expired
- Jul 26, 2012, 3:00 AM CDT
- In force
- 111 min
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 80 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2702 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
688 WWUS73 KLOT 260609 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 109 AM CDT THU JUL 26 2012 ...STRONG DAMAGING WINDS EXPECTED WITH OUTFLOW FROM THUNDERSTORMS ACROSS WISCONSIN... .AN OUTFLOW BOUNDARY CONTAINING WINDS TO 60 MPH IS CURRENTLY PUSHING ACROSS NORTH CENTRAL ILLINOIS. PERSONS ACROSS NORTH CENTRAL ILLINOIS CAN EXPECT A PERIOD OF STRONG AND DAMAGING WINDS THROUGH 3 AM. THESE WINDS WILL OCCUR OUTSIDE OF THUNDERSTORM ACTIVITY. THEREFORE...THESE WINDS WILL ONSET WITH LITTLE TO NO WARNING. ONCE THE STRONG WINDS BEGIN THEY MAY ONLY LAST FOR A SHORT WHILE BEFORE THEY BEGIN TO ABATE. ILZ003>005-008-010>012-260800- /O.NEW.KLOT.HW.W.0001.120726T0609Z-120726T0800Z/ WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... OREGON...DIXON...DEKALB...AURORA 109 AM CDT THU JUL 26 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. * WINDS...WILL INCREASE TO 60 MPH FOR A SHORT PERIOD AS AN OUTFLOW BOUNDARY PROGRESSES ACROSS THE AREA. THESE WINDS WILL QUICKLY ABATE BY 3 AM. * IMPACTS...WINDS OF THIS MAGNITUDE CAN CAUSE TREE LIMBS TO SNAP AND CAN CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KJB
2 follow-up statements
251 WWUS73 KLOT 260614 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 114 AM CDT THU JUL 26 2012 ...STRONG DAMAGING WINDS EXPECTED WITH OUTFLOW FROM THUNDERSTORMS ACROSS WISCONSIN... .AN OUTFLOW BOUNDARY CONTAINING WINDS TO 60 MPH IS CURRENTLY PUSHING ACROSS NORTH CENTRAL ILLINOIS. PERSONS ACROSS NORTH CENTRAL ILLINOIS CAN EXPECT A PERIOD OF STRONG AND DAMAGING WINDS THROUGH 3 AM. THESE WINDS WILL OCCUR OUTSIDE OF THUNDERSTORM ACTIVITY. THEREFORE...THESE WINDS WILL ONSET WITH LITTLE TO NO WARNING. ONCE THE STRONG WINDS BEGIN THEY MAY ONLY LAST FOR A SHORT WHILE BEFORE THEY BEGIN TO ABATE. ILZ006-260800- /O.EXA.KLOT.HW.W.0001.000000T0000Z-120726T0800Z/ LAKE IL- INCLUDING THE CITY OF...WAUKEGAN 114 AM CDT THU JUL 26 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING. * WINDS...WILL INCREASE TO 60 MPH FOR A SHORT PERIOD AS AN OUTFLOW BOUNDARY PROGRESSES ACROSS THE AREA. THESE WINDS WILL QUICKLY ABATE BY 3 AM. * IMPACTS...WINDS OF THIS MAGNITUDE CAN CAUSE TREE LIMBS TO SNAP AND CAN CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ILZ003>005-008-010>012-260800- /O.CON.KLOT.HW.W.0001.000000T0000Z-120726T0800Z/ WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... OREGON...DIXON...DEKALB...AURORA 114 AM CDT THU JUL 26 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS MORNING... * WINDS...WILL INCREASE TO 60 MPH FOR A SHORT PERIOD AS AN OUTFLOW BOUNDARY PROGRESSES ACROSS THE AREA. THESE WINDS WILL QUICKLY ABATE BY 3 AM. * IMPACTS...WINDS OF THIS MAGNITUDE CAN CAUSE TREE LIMBS TO SNAP AND CAN CAUSE MINOR PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ KJB
852 WWUS73 KLOT 260759 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 259 AM CDT THU JUL 26 2012 ILZ003>006-008-010>012-260900- /O.EXP.KLOT.HW.W.0001.000000T0000Z-120726T0800Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA 259 AM CDT THU JUL 26 2012 ...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING... THE STRONG OUTFLOW THAT PRODUCED THE EARLIER WINDS HAS SINCE DIMINISHED. SCATTERED STRONG STORMS WITH WIND GUSTS IN EXCESS OF 40 MPH ARE STILL POSSIBLE THROUGH THE EARLY MORNING HOURS. $$ MTF
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at Jul 26, 12:48 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 26, 12:48 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1248 AM CDT THU JUL 26 2012 .MESOSCALE DISCUSSION... 1044 PM CDT CURRENTLY WATCHING A MULTICELLULAR LINE OF STORMS MOVING ACROSS IOWA AND SOUTHWEST WISCONSIN IN THE VICINITY OF AN APPROACHING COLD FRONT. STARTING FROM A LOW CENTERED NEAR SHEBOYGAN...THE COLD FRONT STRETCHES SOUTHWEST ACROSS IOWA THROUGH KANSAS AND INTO THE OKLAHOMA PANHANDLE. AHEAD OF THE STORMS AND THE FRONTAL ZONE LIES THE MOSTLY UNTOUCHED WARM SECTOR WHERE TEMPERATURES REMAIN IN THE MID 80S AND DEWPOINTS ARE IN THE MIDDLE TO UPPER 60S. DEEP LAYER SHEAR IS RELATIVELY SMALL AHEAD OF THE FRONT...BUT A 30-40KT LOW LEVEL JET IS SEEN IN VWP DATA AROUND THE 925-850MB LEVELS. THIS JET IS SUPPORTING BETTER SHEAR AT THE LOWER LEVELS...AS WELL AS CONSIDERABLE MOISTURE TRANSPORT TO FUEL ONGOING CONVECTION. MLCAPE VALUES OF 2000-2500 J/KG ARE BALANCED BY DCAPE VALUES OF 1500-1600...SUGGESTING THE POTENTIAL FOR CONTINUED DAMAGING WIND GUSTS AS PRESENTLY SEEN OVER IOWA. ONE QUESTION FOR THE NEXT COUPLE OF HOURS WILL BE WHETHER THE COLD POOL MANAGES TO OUTRUN THE EXISTING CONVECTION AND SHUT OFF THE MOST FAVORABLE INFLOW. WHERE THIS IS OCCURRING TO OUR WEST THE CONVECTION IS FALLING APART QUICKLY. OVERALL THE SYSTEM MOTION...THE NEW CONVECTIVE DEVELOPMENT...AND THE COLDEST CLOUD TOPS TO OUR NORTHWEST PRESENTLY SEEM TO BE SLIDING NORTHEAST ALONG THE FRONTAL ZONE. THIS MOTION IS ALSO PREDICTED BY THE DIRECTION OF THE FORWARD PROPAGATING CORFIDI VECTORS. EVEN IF THE EXISTING CONVECTION DISSIPATES BEHIND THE OUTFLOW OR SLIDES TO OUR NORTH...THE STRENGTH OF THE OUTFLOW BOUNDARIES APPEARS TO BE SUFFICIENT FOR GENERATING NEW CONVECTION DUE WEST OF OUR AREA SOUTH OF I-80. CORFIDI VECTORS FOR THIS ACTIVITY WOULD SUPPORT A MORE EASTERLY MOTION INTO THE LOCAL CWA. GIVEN THE MOISTURE TRANSPORT INTO THE AREA...HIGH PWAT VALUES...AND THE OVERALL EXTENT OF THE CONVECTION...HEAVY RAINFALL AND POSSIBLE FLOODING WILL ALSO BE A CONCERN TO BE MONITORED OVERNIGHT. ACTIVITY TO OUR WEST IS DEEMED CAPABLE OF PRODUCING 2-3 INCHES PER HOUR. HOPEFULLY WE WILL NOT GO FROM ONE OF THE DRIEST JULYS TO ONE OF THE WETTEST IN JUST ONE NIGHT LIKE WE DID ALMOST EXACTLY ONE YEAR AGO. LENNING && .PREV DISCUSSION... 307 PM CDT HOT AND HUMID CONDITIONS HAVE FINALLY DEVELOPED THIS AFTN ACROSS THE REGION...WITH TEMPS STILL WARMING INTO THE UPR 90S TO ARND 100 DEG. THE COMBINATION OF TEMPS AND DEW POINTS IN THE LOWER 70S HAS RESULTED IN HEAT INDEX VALUES IN THE LOWER 100S. THE ENVIRONMENT HAS BECOME WELL MIXED WITH WINDS GUSTING FROM THE SOUTHWEST BETWEEN 20-25 MPH. VISIBLE IMAGERY SHOWS A THIN CIRRUS SHIELD ACROSS COOK/LAKE COUNTY IL...HOWEVER THIS CONTINUES TO THIN. FURTHER SOUTH A CU FIELD HAS DEVELOPED THIS AFTN. THE FOCUS FOR THE EVENING AND OVERNIGHT HOURS CONTINUES TO BE ON THE POTENTIAL FOR CONVECTION AND SEVERE WEATHER. SFC OBS SUGGEST A DISORGANIZED LOW PRESSURE NEAR NORTHEAST IA/SOUTHWEST WI BY 21Z. 850MB WINDS ARE PROGGED TO REMAIN 30KTS THRU THE EVENING HOURS. CLIMO WOULD SUGGEST THAT THE TIME OF DAY THAT THE BNDRY ARRIVES AND THE PLACEMENT/TRACK OF THE SFC LOW WILL BE WELL NORTHEAST OF THE CWFA THAT THE SEVERE POTENTIAL LOOKS MINIMAL...HOWEVER THE INSTABILITY REMAINS RELATIVELY DECENT FOR THE EVENING HOURS AND GOOD MOISTURE CONVERGENCE WILL EXIST ALONG THE BOUNDARY AS IT APPROACHES FROM THE NORTHWEST. IN ADDITION THE BOUNDARY APPEARS TO LOSE THE PUSH OVERNIGHT AS IT APPROACHES FROM THE NORTHWEST. NONETHELESS ANY CONVECTION DOES NOT APPEAR TO BE PUSHING INTO NORTHWEST IL UNTIL SOMETIME AFT 03Z THUR...THEN SLOWLY SLIDE SOUTHEAST THROUGHOUT THE OVERNIGHT HOURS. IT IS CONCEIVABLE GIVEN THE LACK OF A FORWARD PUSH THAT FAR SOUTHEAST SECTIONS OF THE CWFA COULD REMAIN DRY. THE NAM12 IS BEGINNING TO FAVOR A SLOWER ARRIVAL OF THE BOUNDARY. IF ANY CONVECTION DOES DEVELOP AND BECOMES STRONG/SEVERE...THE MAIN HAZARDS WOULD BE WINDS. TEMPS ARE EXPECTED TO REMAIN MILD OVERNIGHT IN THE MID/UPR 70S...TO PSBLY 80 FOR DOWNTOWN CHICAGO. CONFIDENCE...MEDIUM/HIGH. THURSDAY... FRONTAL BOUNDARY SLOWLY PUSHES OVERHEAD AND APPEARS TO LOSE SOME MOMENTUM...THUS IT IS EXPECTED THIS BOUNDARY REMAINS ACROSS THE CWFA. THE MAIN SFC LOW PASSES NORTHEAST INTO LOWER MI ARND DAYBREAK THUR. THUS EXPECT THE DAY WILL BEGIN WITH A FOCUS ON THE POTENTIAL FOR CONVECTION REGENERATING LATE MORNING AND CONTINUING THROUGH THE EARLY AFTN HOURS AS A SECOND AREA OF LOW PRESSURE RIDES ALONG THE FRONTAL BOUNDARY WITH A BETTER PUSH SOUTHEAST ARRIVING MIDDAY. THE FOCAL POINT FOR CONVECTION DURING THE MORNING HOURS WILL BE ON THE QUICK SFC HEATING THAT WILL OCCUR WITH A DECENT THERMAL DIFFERENTIAL EXISTING ACROSS THE CWFA...FOCUSED IN THE PROXIMITY OF THE BOUNDARY WITH INCREASED MOISTURE CONVERGENCE ALONG THE LEADING EDGE. WITH THE 850MB THERMAL RIDGE PEELING OFF TO THE EAST AND THE 500MB RIDGE FLATTENING...COUPLED WITH A LLVL JET OF 30-40KTS...FORWARD SPEED OF ANY CONVECTION COULD BE ACCELERATING IN THE LATE MORNING/EARLY AFTN HOURS AND AID IN PUSHING THE FRONTAL BOUNDARY EAST OF THE CWFA. WITH A MILD START ANTICIPATED ACROSS THE CWFA THUR MORNING...TEMPS SHOULD EASILY WARM BACK TO AROUND 90 TO POSSIBLY THE LOWER 90S FROM PONTIAC IL TO FOWLER IN. DEW POINTS ALSO APPEAR TO REMAIN ELEVATED...RESULTING IN HEAT INDEX VALUES IN THE LOW/MID 90S ACROSS THE CWFA. 500MB VORT SLOWLY SLIDES SOUTHEAST FROM CENTRAL CANADA INTO THE DAKOTAS DURING THE DAY. AS THIS TROUGH DIGS SOUTHEAST ACROSS THE UPPER MIDWEST AND APPROACHES THE GREAT LAKES REGION THUR EVE...AS SECONDARY LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP ALONG THE LEESIDE OF THE TROUGH AXIS. LAPSE RATES WILL STEEPEN AS TEMPS ALOFT ARE PROGGED TO COOL. 850MB THERMAL TEMPS DROP OFF TO 16 TO 18 DEG ARND 03-06Z FRI. CONVECTION LOOKS PROBABLE LATE THUR EVE AS THIS NEXT WAVE APPROACHES...HOWEVER IT MAY END UP BEING SHIFTED FURTHER NORTH. CONFIDENCE...MEDIUM. FRIDAY THROUGH TUESDAY... ENSEMBLES CONTINUE TO DEMONSTRATE A HIGH CONFIDENCE WITH MINIMAL SPREAD AMONGST THE MEMBERS IN THE EXTENDED PERIODS. GUIDANCE HAS CONTINUED TO PROG THE GREAT LAKES/NORTHEAST REMAINING IN A RELATIVELY SEASONAL AND DRY NORTHWEST FLOW WHILE THE MID-LVL RIDGE CONTINUES TO RETROGRADE ACROSS THE ROCKIES AND AMPLIFY INTO WESTERN CANADA. THIS GENERALLY SUGGESTS THAT TEMPS IN THE EXTENDED WILL REMAIN SEASONAL. IF THE WESTERN RIDGE RETROGRADES FURTHER WEST THEN THE TEMPS COULD BE SLIGHTLY COOLER THAN CURRENTLY PROGGED IN THE MID/UPR 80S. IN REGARDS TO PRECIP CHANCES IN THE EXTENDED...IT WILL BEGIN DRY WITH ANTI-CYCLONIC FLOW PROGGED TO BE OVERHEAD. THIS SFC FEATURE SLIDES EAST FOR THE SECOND HALF OF THE WEEKEND WITH A CHC OF PRECIP ARRIVING LATE SUN THROUGH TUE...HOWEVER THESE CHCS ARE MINIMAL. WITH THE 500MB RIDGE PLACEMENT EXPECTED TO BE TO THE WEST OF THE GREAT LAKES REGION...THIS SUGGESTS THAT A RELATIVELY DRY PATTERN WILL PERSIST. CONFIDENCE...HIGH. BEACHLER && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 06Z... * SHRA/TSRA POTENTIAL THRU DAYBREAK THURSDAY. * WIND DIRECTION AND SPEED ZEBIC //DISCUSSION...UPDATED 06Z... LINE OF TSRA OVER SRN WI BENDS SW OVER EASTERN IA. SEVERAL OUTFLOW BOUNDARIES OUTLINED ON AREA RADARS MARK WIND SHIFT FROM WEST TO NORTHWEST DEPENDING ON LOCATION. THESE BOUNDARIES ALSO MARK POTENTIAL HIGHER WIND GUSTS. PORTION OF LINE OVER EASTERN IA CONTINUES TO BE OF MAIN CONCERN AS FAR AS POTENTIAL TO MOVE ACROSS TERMINALS LATER TONIGHT. RADAR AND SATELLITE TRENDS INDICATE SOME WEAKENING AND BREAKING OF LINE OVER IA. HAVE KEPT CHANCE OF TSRA IN TAFS AS SOME ORGANIZATION COULD HOLD ON TIL DAYBREAK. FORECAST WINDS AT THE 1500-2000FT LEVEL HAVE DROPPED SLIGHTLY TO BETWEEN 35-40KT. LLWS STILL A CONCERN..BUT EXPECT TSTMS TO MODIFY ATMOSPHERE ENOUGH TO KEEP BELOW CRITERIA...OUTSIDE OF OUTFLOW AND PRECIPITATION. ZEBIC //ORD AND MDW CONFIDENCE...UPDATED 06Z... * MEDIUM CONFIDENCE IN SHRA/TSRA TONIGHT...WITH LOW-MEDIUM CONFIDENCE IN TS TIMING * MODERATE TO HIGH CONFIDENCE IN WIND DIRECTION AND SPEED. ZEBIC //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... FRIDAY...SLIGHT CHANCE OF TSRA. SATURDAY...VFR. SUNDAY...SLIGHT CHANCE OF TSRA DURING THE NIGHT. MONDAY...CHANCE OF TSRA. TUESDAY...SLIGHT CHANCE OF TSRA. ZEBIC && .MARINE... 239 PM CDT LOW PRES IN NW WI WILL MOVE E ACROSS NORTHERN LAKE MI TO NORTHERN LOWER MI THIS EVENING...FIRST LIFTING A WARM FRONT TO THE FAR NORTHERN PORTION OF THE LAKE AND THEN DRAGGING A NE-SW ORIENTED COLD FRONT TO CENTRAL LAKE MI. AS THE LOW CONTINUES E ACROSS LAKE HURON OVERNIGHT THE COLD FRONT WILL CONTINUE TO FAR SOUTHERN LAKE MI...AND THEN OFF TO THE E AND S OF THE LAKE AS THE LOW MOVES TO NEAR THE WESTERN END OF LAKE ONTARIO DURING THU AFTERNOON. BEHIND THE COLD FRONT HIGH PRES WILL BUILD SOUTHEASTWARD FROM THE SOUTHERN CANADIAN PRAIRIE AND THE NORTHERN HIGH PLAINS TO THE WESTERN GREAT LAKES...UPPER MS VALLEY AND MID MO VALLEY REGIONS THU EVENING THROUGH FRI. FRI NIGHT THROUGH SAT NIGHT...THE CENTER OF THE HIGH PRES WILL GRADUALLY DRIFT ESE TO THE S CENTRAL GREAT LAKES...AND THEN TO NEW ENGLAND AND THE NORTHEASTERN U.S. SUN AND SUN NIGHT. WHILE WINDS/WIND GUSTS REMAINING A BIT BELOW SMALL CRAFT ADVISORY CRITERIA...WINDS OF 25-30KT MEASURED WITHIN 3K FT OF SURFACE AND WILL CONTINUE TO MIX DOWN TO SURFACE AS TEMPS CLIMB INTO UPPER 90S FOR MID-LATE AFTERNOON...WITH CONTINUED GUSTINESS INTO EARLY EVENING. THEREFORE...WILL KEEP THE POSTED ADVISORY IN EFFECT. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 25, 11:11 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1111 PM CDT WED JUL 25 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 270415- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1111 PM CDT WED JUL 25 2012 /1211 AM EDT THU JUL 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE LIKELY ACROSS NORTHERN ILLINOIS OVERNIGHT. WESTERN PORTIONS OF THE AREA WILL SEE STORMS MOVE IN BETWEEN MIDNIGHT AND 100 AM CDT. IF THE ACTIVITY HOLDS TOGETHER IT WOULD GET INTO DOWNTOWN CHICAGO BETWEEN 2 AND 300 AM CDT...AND INTO NORTHWEST INDIANA BETWEEN 3 AND 400 AM CDT. DISCUSSION: A COLD FRONT WILL DROP SOUTH INTO NORTHERN ILLINOIS LATE THIS EVENING WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE. STEEP LOW LEVEL LAPSE RATES WILL LEAD TO A PRIMARY THREAT OF DAMAGING WINDS. THUNDERSTORMS SHOULD BEGIN TO WEAKEN AS THE FRONTAL BOUNDARY BECOMES NEARLY STATIONARY NEAR DAYBREAK ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WITH THE STALLED FRONTAL BOUNDARY EXPECTED TO BE ALONG OR JUST SOUTH OF INTERSTATE 80 DURING THE THURSDAY MORNING HOURS... THUNDERSTORM CHANCES WILL STEADILY INCREASE WITH A FEW OF THESE THUNDERSTORMS POSSIBLY BECOMING SEVERE DURING THE LATE MORNING THROUGH AFTERNOON HOURS ALONG AND SOUTH OF A MENDOTA TO PEOTONE LINE. ANOTHER CHANCE FOR THUNDERSTORMS EXISTS LATE THURSDAY EVENING THROUGH EARLY FRIDAY AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE NORTHWEST. THE MAIN HAZARDS THURSDAY NIGHT THROUGH EARLY FRIDAY WILL BE FOR LARGE HAIL AND DAMAGING WINDS. THEN YET ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY EVENING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVERNIGHT TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-270415- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1111 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. THERE IS A CHANCE FOR THUNDERSTORMS. SOME OF THE STORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODIC THUNDERSTORM CHANCES WILL EXIST THURSDAY AND CONTINUE THROUGH FRIDAY. SOME OF THE STORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS. CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-270415- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1111 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...OVERNIGHT. WIDESPREAD THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN LAKE MICHIGAN OVERNIGHT. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTS UP TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE THUNDERSTORM CHANCES THURSDAY THROUGH FRIDAY. SOME OF THE STORMS COULD PRODUCE WINDS IN EXCESS OF 35 KNOTS. CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THROUGH TUESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LENNING
In the hours before
Special weather statement, Jul 26, 12:03 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1203 AM CDT THU JUL 26 2012
ILZ003-004-008-010-011-019-260600-
BOONE IL-DE KALB IL-LA SALLE IL-LEE IL-OGLE IL-WINNEBAGO IL-
1203 AM CDT THU JUL 26 2012
...SPECIAL WEATHER STATEMENT...
AT 1257 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
GUST FRONT ALONG A LINE EXTENDING FROM 26 MILES WEST OF FORRESTON
TO 24 MILES WEST OF POLO TO 33 MILES SOUTHWEST OF POLO TO 57 MILES
SOUTHWEST OF WALTON...MOVING EAST AT 55 MPH.
WINDS TO 50 MPH...ARE POSSIBLE WITH THIS GUST FRONT. THESE STRONG
WINDS MAY NOT OCCUR WITH ANY THUNDERSTORMS.
CITIES AND TOWNS AFFECTED...
POLO... FORRESTON... WALTON...
MOUNT MORRIS... DIXON... PECATONICA...
OREGON... FRANKLIN GROVE... AMBOY...
OTHER LOCATIONS AFFECTED...
BOONE COUNTY FAIRGROUNDS...CASTLE ROCK STATE PARK...LEE COUNTY
FAIRGROUNDS...LOWDEN STATE PARK...NORTHERN ILLINOIS UNIVERSITY...OGLE
COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
&&
LAT...LON 4250 8874 4187 8871 4163 8878 4125 8916
4158 8918 4159 8964 4192 8963 4193 8969
4220 8970 4221 8940 4250 8940
TIME...MOT...LOC 0502Z 273DEG 50KT 4222 8997 4194 8995
4170 9001 4136 9036
BMDThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:03 AM CDT | Special Weather Statement | LOT | Boone, DeKalb, Lee, Ogle, Winnebago | 57 min |
| Jul 26, 1:11 AM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 26, 1:35 AM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 40 min |
| Jul 26, 1:54 PM CDT | Rip Current Statement | LOT | Lake | 55 hr |
| Jul 26, 3:21 PM CDT | Special Weather Statement | LOT | Lee, Ogle | 24 min |
| Jul 26, 3:48 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Lee, Ogle | 45 min |
| Jul 26, 4:20 PM CDT | Special Weather Statement | LOT | LaSalle | 25 min |
| Jul 26, 4:45 PM CDT | Special Marine Warning | LOT | 2 hr | |
| Jul 26, 6:32 PM CDT | Special Weather Statement | LOT | Iroquois | 43 min |
Nearby
High Wind Warnings in Illinois, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.